“I’m so thankful that my doctor has taken these symptoms seriously, unlike some other medical professionals I’ve seen, and is helping me map out a path forward. As a next step, she wrote me a prescription for Requip, a drug that’s used to treat not only restless legs, but Parkinson’s Disease as well. We’re not messing around with my crazy legs!
6/8/18 webpage post
It’s been nearly two months since I last saw my doctor and I am now taking 1 mg of Requip every night, an hour or two before I go to bed. It doesn’t make me feel great – there is some nausea and risk of vomiting, especially if I take it on an empty stomach – but it does seem to calm my Periodic Leg Movement Disorder (PLMD). Hallelujah! However, I’m not sure it is helping me get the quality sleep that I desperately need. I still have days where I’m completely exhausted and can sleep way more hours than any normal person should. Waking up in the late afternoon is not a good feeling when you had a long list of things you needed to accomplish during the day. Fortunately I have a neurologist appointment on Thursday to hopefully make more progress on a treatment plan. I definitely have some non-negligible, although mostly minor, side effects from the Requip so I’m not sure if it is going to end up being the best option for me. My quality of life has most definitely improved since starting this medication, though. I can fall asleep at night without worrying about infuriating and insomia-inducing leg spasms for the first time in over two years, which is a miracle. Thank goodness for modern medicine and ever-evolving pharmaceuticals to assist everyone in living life to the fullest. You almost never find the right combination of drugs the first time, and I’ve tried a few that certainly didn’t work for me, but my Lexapro and Requip are working wonders at the moment. I’m concerned about the possibility that the Requip will become less effective over time or make my symptoms worse, as many RLS and Parkinson’s medications have a tendency to do, but I’ll cross that bridge when I come to it. I know that in the grand scheme of things my medical problems are not nearly as devastating as other have to deal with, and for that I am grateful. That doesn’t mean I’m not worried about the future, though. What if this is a symptom of a more serious affliction? This is another bridge to cross later, if needed. For now I’m trying to make up for some serious sleep deprivation!